Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Toeplitz and Hankel operators on Bergman spaces


Authors: Karel Stroethoff and De Chao Zheng
Journal: Trans. Amer. Math. Soc. 329 (1992), 773-794
MSC: Primary 47B35; Secondary 32A35, 46E20
DOI: https://doi.org/10.1090/S0002-9947-1992-1112549-7
MathSciNet review: 1112549
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we consider Toeplitz and Hankel operators on the Bergman spaces of the unit ball and the polydisk in $ {\mathbb{C}^n}$ whose symbols are bounded measurable functions. We give necessary and sufficient conditions on the symbols for these operators to be compact. We study the Fredholm theory of Toeplitz operators for which the corresponding Hankel operator is compact. For these Toeplitz operators the essential spectrum is computed and shown to be connected. We also consider symbols that extend to continuous functions on the maximal ideal space of $ {H^\infty }(\Omega )$; for these symbols we describe when the Toeplitz or Hankel operators are compact.


References [Enhancements On Off] (What's this?)

  • [1] Sheldon Axler, Hankel operators on Bergman spaces, Linear and Complex Analysis Problem Book, edited by V. P. Havin, S. V. Hrušł=cvol. 1043, Springer, Berlin, 1984, pp. 262-263.
  • [2] -, The Bergman space, the Bloch space, and commutators of multiplication operators, Duke Math. J. 53 (1986), 315-332. MR 850538 (87m:47064)
  • [3] -, Informal notes on $ COP$ and $ AOP$, unpublished manuscript.
  • [4] Sheldon Axler, John B. Conway, and Gerald McDonald, Toeplitz operators on Bergman spaces, Canad. J. Math. 34 (1982), 466-483. MR 658979 (83i:47034)
  • [5] Sheldon Axler and Pamela Gorkin, Algebras on the disk and doubly commuting multiplication operators, Trans. Amer. Math. Soc. 309 (1988), 711-723. MR 961609 (90a:46133)
  • [6] D. Békollé, C. A. Berger, L. A. Coburn, and K. H. Zhu, $ BMO$ in the Bergman metric on bounded symmetric domains, J. Funct. Anal. 93 (1990), 310-350. MR 1073289 (91j:32034)
  • [7] C. A. Berger and L. A. Coburn, Toeplitz operators on the Segal-Bargmann space, Trans. Amer. Math. Soc. 301 (1987), 813-829. MR 882716 (88c:47044)
  • [8] C. A. Berger, L. A. Coburn, and K. H. Zhu, Function theory on Cartan domains and the Berezin-Toeplitz symbol calculus, Amer. J. Math. 110 (1988), 921-953. MR 961500 (89m:32053)
  • [9] John B. Conway, Subnormal operators, Pitman, London, 1981. MR 634507 (83i:47030)
  • [10] J. Faraut and A. Korányi, Function spaces and reproducing kernels on bounded symmetric domains, J. Funct. Anal. 88 (1990), 64-89. MR 1033914 (90m:32049)
  • [11] P. R. Halmos and V. S. Sunder, Bounded integral operators on $ {L^2}$-spaces, Springer, Berlin-Heidelberg, 1978. MR 517709 (80g:47036)
  • [12] Kenneth Hoffman, Bounded analytic functions and Gleason parts, Ann. of Math. 86 (1967), 74-111. MR 0215102 (35:5945)
  • [13] Steven G. Krantz, Function theory of several complex variables, Wiley, New York, 1982. MR 635928 (84c:32001)
  • [14] Gerald McDonald, Fredholm properties of a class of Toeplitz operators on the ball, Indiana Univ. Math. J. 26 (1977), 567-576. MR 0482351 (58:2424)
  • [15] Gerald McDonald and Carl Sundberg, Toeplitz operators on the disc, Indiana Univ. Math. J. 28 (1979), 595-611. MR 542947 (80h:47034)
  • [16] Walter Rudin, Function theory in the unit ball of $ {\mathbb{C}^n}$, Springer, Berlin, 1980. MR 601594 (82i:32002)
  • [17] Karel Stroethoff, Compact Hankel operators on the Bergman space, Illinois J. Math. 34 (1990), 159-174. MR 1031892 (91a:47030)
  • [18] -, Compact Hankel operators on the Bergman spaces of the unit ball and the polydisk in $ {\mathbb{C}^n}$, J. Operator Theory 23 (1990), 153-170. MR 1054822 (91i:47040)
  • [19] -, Hankel and Toeplitz operators on the Fock space, Michigan Math. J. (to appear). MR 1137884 (93d:47058)
  • [20] Dechao Zheng, Hankel operators and Toeplitz operators on the Bergman space, J. Funct. Anal. 83 (1989), 98-120.
  • [21] -, Toeplitz operators and Hankel operators on the Bergman space, Integral Equations Operator Theory 12 (1989), 280-299. MR 986598 (90b:47044)
  • [22] -, Semi-commutators of Toeplitz operators on the Bergman space, preprint.
  • [23] Kehe Zhu, $ VMO,ESV$, and Toeplitz operators on the Bergman space, Trans. Amer. Math. Soc. 302 (1987), 617-646. MR 891638 (89a:47038)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47B35, 32A35, 46E20

Retrieve articles in all journals with MSC: 47B35, 32A35, 46E20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1992-1112549-7
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society